Dihydrotestosterone

Dihydrotestosterone, otherwise called DHT, is a male sex hormone (androgen) that is believed to play a role in male pattern baldness or androgenetic alopecia. It causes the hair follicles to shrink, which contributes to hair loss. Hair loss may be prevented by blocking the action of DHT.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is my DHT level causing mild hair fall and flaky scalp?

Query: Hi doctor, I am 19 years old. For the past three months, I have mild hair fall. I lose around 2 to 10 hair after every shower. I have never had hair fall in the past. I also did a background check with my family history; none had any baldness even in the 70s. I fear this would be the result of mas...  Read Full »


Dr. Shalini Patodiya

Answer: Hello, Welcome to icliniq.com. Flaky scalp not responding to Noskurf (combination of Climbazole, Piroctone Olamine, Aminodermine, and almond oil) lotion may be scalp psoriasis and need steroid plus Salicylic acid 6 % combination lotion. The pain is due to hair root inflammation, which is commonly...  Read Full »

Please help my husband with an unknown allergy and sexual incompetence.

Query: Hello doctor, My husband is suffering from unknown allergy for the last 2 years. He has consulted many doctors and has done many tests, but no positive result yet. He takes Allegra or Montec every day; else he gets rashes all over the body. He is also having filaria for over 5 years and takes medic...  Read Full »


Dr. Shalini Patodiya

Answer: Hi, Welcome to icliniq.com. By allergy, if you mean red raised rashes, then that is known as urticaria. So, that means he is suffering from chronic urticaria and impotency. There can be many causes including thyroid, which can cause both the above issue. Also, rarely Allegra - Fexofenadine can cause...  Read Full »

Can high DHEA-S level in females cause facial hair?

Query: Hello doctor, My DHEA-S level is 482, which is quite high for a female. The test was done after more than 12 hours of fasting. Is it fine? The test was done as I have seven to eight thick facial hairs on my chin. About four years back, I visited a doctor for the same issue of facial hair. After c...  Read Full »


Dr. Shalini Patodiya

Answer: Hi, Welcome to icliniq.com. If your testosterone and dihydrotestosterone levels are normal, then this level is not of much significance. So, please send me your testosterone and DHT levels. Revert back with the details to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/derm...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.